Texas, 2007

Tornado in Texas, August 27, 2007

August 27, 2007 · NWS CRP · 1 event in 1 county or zone

A short lived tropical funnel touched down as a tornado across rural Jim Wells county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A short lived tropical funnel touched down as a tornado across rural Jim Wells county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 27, 9:25 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 27, 9:25 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1025 AM CDT MON AUG 27 2007

.UPDATE...MORNING SOUNDINGS FROM KCRP AND KBRO CONFIRM INCREASED
LOW LEVEL MOISTURE PUSHING IN FROM THE GULF ASSOCIATED WITH THE
TROPICAL WAVE SOUTH OF THE CWFA. FORECAST LOOKS ON TRACK AS
COVERAGE SHOULD INCREASE THIS AFTERNOON. WILL HAVE TO WATCH FOR
LOCALIZED FLOODING AS STORM MOTIONS SHOULD BE FAIRLY SLOW.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT MON AUG 27 2007/

SHORT TERM (TODAY THROUGH TUESDAY)...THE COMBINATION OF
MSTR/INSTABILITY WL CONTRIBUTE TO SCT CONVECTION TDA. THE GFS/NAM
CONSISTENT WITH THE TIMING/PSN OF AN UPPER DISTURBANCE PROGD TO
ENTER THE REGION BY TNGT WITH THE CWFA UNDER THE SYNOPTIC SCALE
ASCENT SIDE OF IT BY EARLY TUE. THE GFS PROGS PW VALUES
SIGNIFICANTLY GREATER THAN 2 INCHES TNGT/TUE. NUMEROUS SHOWERS/
THUNDERSTORMS EXPECTED TUE. LOCALLY HEAVY RAINFALL ANTICIPATED TUE
DRG CONVECTION OWING TO COPIOUS MSTR/EFFICIENT RAINFALL PRODUCTION.
FLOODING COULD OCCUR SINCE THE GFS PROGS 0-6KM MEAN WIND LESS THAN
10KT AND A QUASI-STATIONARY SFC BNDRY MAY DEVELOP IN RESPONSE TO THE
UPPER SYSTEM...CONSISTENT WITH THE DETERMINISTIC SOLNS. HWR WL NOT
ISSUE A FFA AT THIS TIME. INSTEAD...WL ISSUE AN SPS AND INTRODUCE
HEAVY RAIN TO THE ZFP FOR TNGT/TUE.

AVIATION...MVFR CEILINGS EXPECTED TO DEVELOP TDA OWING TO
INSTABILITY/MSTR. PREVAILING IFR/MVFR CEILINGS EXPECTED AFT 06Z TUE
DUE TO EVEN GREATER MSTR/CONVECTION.

MARINE...THE SYNOPTIC SFC PATTERN WL BE CONSISTENT WITH WIND/SEAS
BELOW SCEC CRITERIA. EXPECT CONVECTION TO INCREASE IN
COVERAGE/INTENSITY TNGT/TUE IN RESPONSE TO THE UPPER SYSTEM.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...PERSISTENT HIGH PWAT
AIR/DYNAMICAL FORCING WITH A TROPICAL WAVE ARGUES CHANCE/LIKELY POPS
THROUGH WEDNESDAY EVENING. MID-LEVEL ANTICYCLONE WITH SOME
SUBSIDENCE AND SLIGHTLY DRIER AIR INTRUDES OVERNIGHT WEDNESDAY INTO
EARLY FRIDAY AND AGAIN SUNDAY. INTERVENING PERIOD WILL FEATURE A
MID-LEVEL WEAKNESS. HOWEVER...A MORE NORTHERLY COMPONENT TO THE
UPPER-LEVEL FLOW MAY PERMIT A WEAK COLD FRONT AND/OR OUTFLOW
BOUNDARIES TO INFLUENCE THE NORTHERN CWA. WILL SHOW SLIGHT CHANCE
POPS SOUTH TO CHANCE POPS NORTH OVERNIGHT WEDNESDAY INTO SUNDAY.
PREVIOUS TEMPERATURES WERE VIRTUALLY UNCHANGED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    91  76  89  75  91  /  60  50  70  40  60
VICTORIA          92  75  89  73  91  /  50  40  60  40  60
LAREDO            96  77  93  77  94  /  30  40  60  50  60
ALICE             93  75  90  74  92  /  50  60  70  40  60
ROCKPORT          90  77  88  78  91  /  60  40  60  40  60
COTULLA           95  74  91  73  93  /  30  30  50  50  60
KINGSVILLE        91  76  89  74  91  /  60  50  70  40  60
NAVY CORPUS       90  78  88  79  90  /  60  50  60  40  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
TM/95...LONG TERM
Hazardous weather outlook, Aug 27, 4:58 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 AM CDT MON AUG 27 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
558 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TODAY. THE COVERAGE
AND INTENSITY OF THUNDERSTORMS WILL INCREASE TONIGHT...WITH
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABUNDANT TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ISOLATED FLASH FLOODING
POSSIBLE TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

87/85

The radar

The Corpus Christi radar (KCRP), 44 km away, was scanning. The volume nearest the first event began at 17:02 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Jim Wells

When
August 27, 11:05 AM CST to 11:06 AM CST
Where
Jim Wells County, 3.79 mi ENE of (Ali)alice Intl Arpt to 3.67 mi ENE of (Ali)alice Intl Arpt
Rating
EF0
Path length
0.12 mi
Path width
25 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
27.743, -97.960

A NWS storm survey, combined with spotter pictures, indicated an EF0 tornado briefly touched down along Hwy 336...between CR 338 and CR 3361. The touchdown occurred roughly 2 1/2 miles south of Bentonville and Hwy 44. Several large 6 inch diameter tree limbs were snapped. Sheet metal damage from a storage shed was also observed. A large trampoline was also blown onto the roof of a home. Minor crop damage was also observed.|

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57709.